Article

Life‑threatening bradyarrhythmia with oral phenytoin overdose

Giridharan Srinivasan1, Mukta Wyawahare1★, Pratheesh George Mathen1, Dharanipragada K.1★ Corresponding author

  1. 1Subrahmanyam Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India.

CORRESPONDENCE

Mukta Wyawahare

Subrahmanyam Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India.

mukta.wyawahare@gmail.com

Received: 27-09-2014; Revised: 27-11-2014; Accepted: 21-12-2014.

Volume 6, Issue 3 · pp. 179–181 · PUBLISHED 2015 · DOI: 10.4103/0976-500X.162017

View on JPP original site ↗

ABSTRACT

We report a case of a 41‑year‑old lady, who developed severe hypotension and sinus bradycardia, following oral consumption of 20 g of phenytoin and 500 mg of glibenclamide. She required high dose of inotropes and a temporary transvenous pacer for her hemodynamic instability. This life‑threatening cardiotoxicity of phenytoin could have been due to its interaction with sulphonylurea. It is imperative to be aware of drug interactions, due to which, life‑threatening cardiovascular manifestations following phenytoin toxicity can occur.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Srinivasan, G., Wyawahare, M., Mathen, P. G., & K., D. (2015). Life‑threatening bradyarrhythmia with oral phenytoin overdose. Journal of Pharmacology and Pharmacotherapeutics, 6(3), 179–181. https://doi.org/10.4103/0976-500X.162017